My daughter took 2 rounds of Accutane the first when she was about 12 and the second when she was about 14. At 16 she started showing extremely erradic behavior. She comes from an EXTREMELY close, stable family. No divorce, no addictions, no abuse of any kind. Just happy, close, supportive and understanding family members. (Immediate and extended family included) She was EXTREMELY close to her grandparents. At 16 she ran away and was brought home by police 3 days later. She came home and was soon happy and functioning well again (so we thought)
She had the desire to move out at 19. With her full family's support she moved out and then suddenly cut out EVERYONE she had EVER been close to parents, grandparents, aunts, uncles, friends and even deserted her dog. She is stable enought to hold 2 jobs but in angry at everyone she has ever known before now.
Today my mother talked to a friend whose daughter also took accutane. She was recently diagnosed bi-polar and went through many similar feelings for many years. She has now returned to her family and asked for help. Her current doctors are proposing that all of these problems link back to her taking Accutane. Can Accutane cause these types of problems years after taking it? Or are we just looking for a reason for behavior that is unnatural to us?